MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUSTICK II; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ACCUSTICK II; INTRODUCER, CATHETER
Model Number 35615
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a guidewire fracture occurred.The target area was located in the kidney.A.038 accustick ii was selected for use.During the procedure, when the accustick wire was placed in and then the dilator over the wire, it was noted that the wire was kinked.The physician pulled out the wire; however, it unraveled and a portion of the device stayed in the patient's kidney.Consequently, the physician put the inner stiffener over the wire to provide stability and to remove the wire.This was unsuccessful.There was no other option but to remove the wire surgically.No further patient complications were reported and the patient's status post-procedure was fine.

Brand Name
ACCUSTICK II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8228665
Report Number2134265-2018-64792
Device Sequence Number204167
Product Code KGZ
UDI-Device Identifier08714729194514
UDI-Public08714729194514
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K952828
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/11/2021
Device Model Number35615
Device Catalogue Number35615
Device Lot Number0022924867
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2018
Initial Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR